Alert archive / Texas / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Apr 20, 2022, 3:22 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2022, 3:22 PM CDT (20:22 UTC)
- Expired
- Apr 22, 2022, 8:00 PM CDT
- In force
- 53 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
956 WHUS44 KHGX 202022 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 322 PM CDT Wed Apr 20 2022 TXZ436>439-211600- /O.CAN.KHGX.CF.Y.0003.000000T0000Z-220421T0000Z/ /O.CAN.KHGX.RP.S.0017.000000T0000Z-220421T0000Z/ /O.NEW.KHGX.BH.S.0001.220420T2022Z-220423T0100Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 322 PM CDT Wed Apr 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents, elevated seas and surf, and tides 1 to 2 feet above normal. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island and Bolivar Peninsula Counties. * WHEN...Through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Minor coastal flooding is possible at the lowest and more susceptible roadways around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard and away from rocks, jetties and piers. Remain alert to potential overwash low lying coastal roadways. && $$
7 follow-up statements
426 WHUS44 KHGX 210812 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 312 AM CDT Thu Apr 21 2022 TXZ436>439-211800- /O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 312 AM CDT Thu Apr 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents, elevated seas and surf, and tides 1 to 2 feet above normal. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, and Bolivar Peninsula. * WHEN...Through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Minor coastal flooding is possible at the lowest and more susceptible roadways around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
509 WHUS44 KHGX 211716 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 1216 PM CDT Thu Apr 21 2022 TXZ436>439-220130- /O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 1216 PM CDT Thu Apr 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents, elevated seas and surf, and tides 1 to 2 feet above normal. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, and Bolivar Peninsula. * WHEN...Through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Minor coastal flooding is possible at the lowest and more susceptible roadways around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
308 WHUS44 KHGX 212012 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 312 PM CDT Thu Apr 21 2022 TXZ436>439-220415- /O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 312 PM CDT Thu Apr 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents, elevated seas and surf, and tides 1 to 2 feet above normal. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, and Bolivar Peninsula. * WHEN...Through at least Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Minor coastal flooding is possible at the lowest and more susceptible roadways around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
227 WHUS44 KHGX 220312 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 1012 PM CDT Thu Apr 21 2022 TXZ436>439-221115- /O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 1012 PM CDT Thu Apr 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents, elevated seas and surf, and tides 1 to 2 feet above normal. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, and Bolivar Peninsula. * WHEN...Through at least Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Minor coastal flooding is possible at the lowest and more susceptible roadways around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
574 WHUS44 KHGX 220908 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 408 AM CDT Fri Apr 22 2022 TXZ436>439-221715- /O.NEW.KHGX.RP.S.0018.220423T0000Z-220424T0100Z/ /O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 408 AM CDT Fri Apr 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... * WHAT...For the Beach Hazards Statement, high risk of rip currents, elevated seas and surf, and tides 1 to 2 feet above normal. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island and Bolivar Peninsula. * WHEN...For the Beach Hazards Statement, through this evening. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Minor coastal flooding is possible at the lowest and more susceptible roadways around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. && $$
677 WHUS44 KHGX 221542 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 1042 AM CDT Fri Apr 22 2022 TXZ436>439-222345- /O.EXT.KHGX.RP.S.0018.220422T1542Z-220425T0000Z/ /O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 1042 AM CDT Fri Apr 22 2022 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...For the Beach Hazards Statement, high risk of rip currents, elevated seas and surf, and tides 1 to 2 feet above normal. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island and Bolivar Peninsula. * WHEN...For the Beach Hazards Statement, until 8 PM CDT this evening. For the High Rip Current Risk, through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Minor coastal flooding is possible at the lowest and more susceptible roadways around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. && $$
087 WHUS44 KHGX 222100 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 400 PM CDT Fri Apr 22 2022 TXZ436>439-230500- /O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/ /O.CON.KHGX.RP.S.0018.000000T0000Z-220425T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 400 PM CDT Fri Apr 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...For the Beach Hazards Statement, high risk of rip currents, elevated seas and surf, and tides 1 to 2 feet above normal. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island and Bolivar Peninsula. * WHEN...For the Beach Hazards Statement, until 8 PM CDT this evening. For the High Rip Current Risk, through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Minor coastal flooding is possible at the lowest and more susceptible roadways around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Apr 20, 12:17 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 20, 12:17 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1217 PM CDT Wed Apr 20 2022
.AVIATION...
Breezy SSE winds with frequent gusts above 20kt expected for the
remainder of the afternoon. Ceilings will generally trend upward
into VFR territory early in the afternoon as some upper level
disturbances pass off to the east. Can't completely rule out a
couple spotty shras for the remainder of the day, though overall
significance/coverage/impacts of such don't appear to be worth
mentioning in the TAFs. Wind gustiness should diminish after sunset
followed by some increasing MVFR stratus filling in from south-north
during the evening and overnight hours. Gradual improvement back to
VFR in the mid and late morning hours Thurs. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 85 71 89 69 88 / 20 10 0 0 0
Houston (IAH) 84 71 86 70 85 / 20 20 0 0 0
Galveston (GLS) 82 73 82 73 85 / 30 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
Coastal Flood Advisory until 7 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Galveston Bay...Matagorda Bay.
Small Craft Advisory until 7 AM CDT Thursday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:51 PM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 18 hr |
| Apr 20, 12:35 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Galveston, Matagorda | 15 hr |
Nearby
Beach Hazards Statements in Texas, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.